Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 28, NWS Midland/Odessa, TX

April 3, 200919 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 3, 2009, 3:12 PM CDT for 19 counties in Texas. It took effect at Apr 4, 2009, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 3:12 PM CDT (20:12 UTC)
In effect from
Apr 4, 2009, 10:00 AM CDT
Expired
Apr 4, 2009, 9:00 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4058 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 032012
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 PM CDT FRI APR 3 2009

...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE
AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS
PECOS AND PERMIAN BASIN FOR VERY DRY AIR...WINDY CONDITIONS AND
VERY HIGH TO EXTREME FIRE DANGER...

...RED FLAG WARNING FOR A VERY DANGEROUS FIRE WEATHER DAY
SATURDAY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR VERY
WINDY CONDITIONS...VERY LOW RH AND EXTREME FIRE DANGER...

.DRY AND WINDY CONDITIONS WILL PREVAIL ACROSS MUCH OF THE AREA
TODAY.  THIS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER WILL
RESULT IN A RED FLAG WARNING THIS AFTERNOON ALONG AND NORTH OF A
VAN HORN...ALPINE AND BIG LAKE LINE. AFTER WINDS DIE DOWN THIS 
EVENING...RECOVERY WILL BE POOR TO FAIR AREAWIDE.  SATURDAY WILL
BE AN EVEN MORE CRITICAL FIRE WEATHER DAY. AS AN UPPER TROUGH
CROSSES THE ROCKIES...STRONG WINDS ALOFT WILL MIX DOWN TO THE THE
SURFACE PRODUCING DRY AND VERY WINDY CONDITIONS ACROSS ALL OF THE
REGION. MINIMUM RH IN THE SINGLE DIGITS WILL OCCUR AREAWIDE.  A
COLD FRONT SATURDAY NIGHT WILL BRING COOLER TEMPERATURES AND
HIGHER RH TO THE REGION SUNDAY THROUGH TUESDAY ENDING THE FIRE
WEATHER DANGER FOR A FEW DAYS.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-040415-
/O.UPG.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/
/O.NEW.KMAF.FW.W.0028.090404T1600Z-090405T0100Z/
/O.CON.KMAF.FW.W.0027.000000T0000Z-090404T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
312 PM CDT FRI APR 3 2009 /212 PM MDT FRI APR 3 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM
CDT /7 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
8 PM CDT /7 PM MDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT
/8 PM MDT/ THIS EVENING. 

RELATIVE HUMIDITIES BELOW 15 PERCENT...SOUTHWEST 20 FOOT WINDS
AT 20 MPH OR HIGHER...AND VERY HIGH TO EXTREME FIRE DANGER WILL
CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS
SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS...DAVIS AND
GUADALUPE MOUNTAINS AND PERMIAN BASIN THROUGH THE AFTERNOON AND
EARLY EVENING.

AFTER POOR TO FAIR RECOVERY TONIGHT AREAWIDE...20 FOOT WINDS OF
20 MPH 0R GREATER AND GUSTS OF 35 MPH OR GREATER WILL COMBINE WITH
VERY LOW RH/S IN THE SINGLE DIGITS IN MOST LOCATIONS AND EXTREME
FIRE DANGER TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS SATURDAY.
A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ075-079>082-040415-
/O.UPG.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/
/O.NEW.KMAF.FW.W.0028.090404T1600Z-090405T0100Z/
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
312 PM CDT FRI APR 3 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT
SATURDAY.  THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTER POOR TO FAIR RECOVERY TONIGHT AREAWIDE...20 FOOT WINDS OF 20
MPH 0R GREATER AND GUSTS OF 35 MPH OR GREATER WILL COMBINE WITH
VERY LOW RH/S IN THE SINGLE DIGITS INMOST LOCATIONS AND EXTREME
FIRE DANGER TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS SATURDAY.
A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES...ESPECIALLY SATURDAY.

&&

$$
5 follow-up statements
000 
WWUS84 KMAF 040207
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
907 PM CDT FRI APR 3 2009

...RED FLAG WARNING FOR A VERY DANGEROUS FIRE WEATHER DAY
SATURDAY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR VERY
WINDY CONDITIONS...VERY LOW RH AND EXTREME FIRE DANGER...

.WINDS HAVE DIMINISHED IN MOST LOCATIONS ACROSS THE AREA THIS
EVENING...WHILE RH/S WERE RISING ABOVE 15 PERCENT.  THEREFORE...
THE RED FLAG WARNING WAS ALLOWED TO EXPIRE.  RECOVERY WILL BE POOR
TO FAIR AREAWIDE TONIGHT.  SATURDAY WILL BE AN EVEN MORE CRITICAL
FIRE WEATHER DAY.  AS AN UPPER TROUGH CROSSES THE ROCKIES...STRONG
WINDS ALOFT WILL MIX DOWN TO THE THE SURFACE PRODUCING DRY AND
VERY WINDY CONDITIONS ACROSS ALL OF THE REGION.  MINIMUM RH IN THE
SINGLE DIGITS WILL OCCUR AREAWIDE.  A COLD FRONT SATURDAY NIGHT
WILL BRING COOLER TEMPERATURES AND HIGHER RH TO THE REGION SUNDAY
THROUGH TUESDAY ENDING THE FIRE WEATHER DANGER FOR A FEW DAYS.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-041300-
/O.EXP.KMAF.FW.W.0027.000000T0000Z-090404T0200Z/
/O.CON.KMAF.FW.W.0028.090404T1600Z-090405T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
907 PM CDT FRI APR 3 2009 /807 PM MDT FRI APR 3 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 8 PM CDT /7 PM MDT/ SATURDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR FRIDAY EVENING IS NO LONGER IN EFFECT.  A
RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8
PM CDT /7 PM MDT/ SATURDAY.

AFTER POOR TO FAIR RECOVERY TONIGHT AREAWIDE...20 FOOT WINDS OF
20 MPH 0R GREATER AND GUSTS OF 35 MPH OR GREATER WILL COMBINE WITH
VERY LOW RH/S IN THE SINGLE DIGITS IN MOST LOCATIONS AND EXTREME
FIRE DANGER TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS SATURDAY.
A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ075-079>082-041300-
/O.CON.KMAF.FW.W.0028.090404T1600Z-090405T0100Z/
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
907 PM CDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SATURDAY...

AFTER POOR TO FAIR RECOVERY TONIGHT AREAWIDE...20 FOOT WINDS OF
20 MPH 0R GREATER AND GUSTS OF 35 MPH OR GREATER WILL COMBINE WITH
VERY LOW RH/S IN THE SINGLE DIGITS IN MOST LOCATIONS AND EXTREME
FIRE DANGER TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS SATURDAY.
A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES...ESPECIALLY
SATURDAY.

&&

$$
000 
WWUS84 KMAF 041037
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
537 AM CDT SAT APR 4 2009

...RED FLAG WARNING FOR A VERY DANGEROUS FIRE WEATHER DAY
TODAY FOR ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS FOR VERY
WINDY CONDITIONS... VERY LOW RH... AND EXTREME FIRE DANGER...

.GIVEN THE STRENGTH OF THE WIND THIS WILL BE A PARTICULARLY
DANGEROUS FIRE WEATHER DAY.  VERY STRONG WEST WINDS HAVE ALREADY
BEEN OBSERVED THIS MORNING BEFORE SUNRISE ACROSS EDDY AND
CULBERSON COUNTIES.  THIS STRONG WIND WILL SPREAD EAST AS UPPER
TROUGH OVER THE 4 CORNERS REGION MOVES EAST.  HIGH WIND WARNINGS
AND WIND ADVISORIES COVER ALL OF THE REGION TODAY WITH GUSTS TO 50
MPH POSSIBLE AREAWIDE... AND GUSTS TO 70 MPH OR MORE FOR THE
MOUNTAINS AND ADJACENT PLAINS. WARM TEMPERATURES AND FALLING
DEWPOINTS WILL RESULT IN MINIMUM RH IN THE SINGLE DIGITS TO LOW
TEENS.  THESE CONDITIONS ALONG WITH EXTREME FIRE DANGER WILL RESULT
IN RED FLAG CONDITIONS ACROSS THE AREA.  A COLD FRONT WILL MOVE
THROUGH TONIGHT AND PROVIDE A DANGEROUS WIND SHIFT TO THE NORTH
FOR ANY ONGOING FIRES.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
042100-
/O.EXT.KMAF.FW.W.0028.090404T1500Z-090405T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
537 AM CDT SAT APR 4 2009 /437 AM MDT SAT APR 4 2009/

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

STRONG WEST WINDS AT 20FT OF 30 MPH OR GREATER WITH GUSTS TO 50
MPH FOR THE PLAINS AND 70 MPH FOR THE MOUNTAINS ARE EXPECTED
TODAY.  MINIMUM RH IN THE SINGLE DIGITS TO TEENS AND EXTREME FIRE
DANGER HAS RESULTED IN A RED FLAG WARNING IS FOR THE ENTIRE AREA
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL OCCUR SHORTLY.  THIS IS A DANGEROUS FIRE
WEATHER SITUATION.  HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES
COMBINED WITH ABOVE NORMAL TEMPERATURES AND DRY VEGETATION WILL
CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE SPREAD.  AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS...OBSERVE LOCAL
BURN BANS... AND KEEP VEHICLES ON DRIVING SURFACES.  REMEMBER...
CHANGES IN WIND SPEED AND DIRECTION ARE A COMMON FACTOR IN A
MAJORITY OF WILD LAND FIRE CASUALTIES. 

&&

$$
000 
WWUS84 KMAF 041519 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1019 AM CDT SAT APR 4 2009

...A PARTICULARLY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY
THREATENING FIRE WEATHER SITUATION TODAY. THE NATIONAL WEATHER
SERVICE AND LAND MANAGERS INCLUDING THE TEXAS FOREST SERVICE SEE
AN INCREASED POTENTIAL FOR A REGIONAL OUTBREAK OF WIND-DRIVEN
WILDFIRES TODAY...

...RED FLAG WARNING IS IN EFFECT FOR A VERY DANGEROUS FIRE
WEATHER DAY TODAY FOR ALL OF SOUTHEASTERN NEW MEXICO AND WEST
TEXAS FOR VERY WINDY CONDITIONS...VERY LOW RH...AND EXTREME FIRE
DANGER...

.GIVEN THE STRENGTH OF THE WIND THIS WILL BE A PARTICULARLY DANGEROUS
FIRE WEATHER DAY. VERY STRONG WEST WINDS WILL SPREAD EAST FROM THE
MOUNTAINS AND ADJACENT PLAINS INTO THE PERMIAN BASIN...AND LOWER
ELEVATIONS OF THE TRANS PECOS. GUSTS TO 50 MPH ARE POSSIBLE FOR
THE PERMIAN BASIN AND LOWER ELEVATIONS OF THE TRANS PECOS...WHILE
GUSTS TO 70 MPH OR MORE CAN BE EXPECTED FOR THE MOUNTAINS AND ADJACENT
PLAINS. WARM TEMPERATURES AND FALLING DEWPOINTS WILL RESULT IN
MINIMUM RH IN THE SINGLE DIGITS TO LOW TEENS. THESE CONDITIONS
ALONG WITH EXTREME FIRE DANGER WILL RESULT IN EXTREMELY CRITICAL
CONDITIONS. A COLD FRONT WILL MOVE THROUGH TONIGHT AND PROVIDE A
DANGEROUS WIND SHIFT TO THE NORTH FOR ANY ONGOING FIRES.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
050200-
/O.CON.KMAF.FW.W.0028.000000T0000Z-090405T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1019 AM CDT SAT APR 4 2009 /919 AM MDT SAT APR 4 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THIS RED FLAG WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE
IN MIDLAND IN COORDINATION WITH LAND MANAGERS INCLUDING THE TEXAS
FOREST SERVICE AND IS IN EFFECT FOR ALL AREAS. STRONG WEST 20FT WINDS
OF 30 MPH OR GREATER WITH GUSTS TO 50 MPH FOR THE PLAINS AND 70 MPH
FOR THE MOUNTAINS ARE EXPECTED TODAY.

RECENT DROUGHT AND LACK OF GREEN-UP ALONG THE COUNTRY SIDE WILL
COMBINE WITH TEMPERATURES IN 80S AND MINIMUM HUMIDITY IN THE
SINGLE DIGITS TO TEENS ARE CONTRIBUTING TO EXTREME FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES CAN START FROM THE SMALLEST OF FLAMES OR SPARKS ARE HIGHLY
DISCOURAGED TODAY...OBSERVE LOCAL BURN BANS.  REMEMBER...IF A
WILDFIRE ESCAPES INITIAL FIREFIGHTING EFFORTS...COUNTY JUDGES CAN
AUTHORIZE LOCAL OFFICIALS TO ENFORCE MANDATORY EVACUATIONS OF
PERSONAL PROPERTY. CHANGES IN WIND SPEED AND DIRECTION ARE A
COMMON FACTOR IN A MAJORITY OF WILD LAND FIRE CASUALTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL OCCUR SHORTLY. THIS IS A DANGEROUS FIRE
WEATHER SITUATION. THE NATIONAL WEATHER SERVICE HAS BEEN FOLLOWING
THIS WEATHER PATTERN OVER THE LASTS SEVERAL DAYS AND HAS DETERMINED
THAT AN INCREASED POTENTIAL FOR A REGIONAL OUTBREAK OF DANGEROUS
WIND-DRIVEN WILDFIRES EXIST. ADVANCED PREPARATION FOR SHORT NOTICE
EVACUATIONS MAKES A DIFFERENCE.

&&

$$
000 
WWUS84 KMAF 041946
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CDT SAT APR 4 2009

...A PARTICULARLY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY
THREATENING FIRE WEATHER SITUATION FOR THE REMAINDER OF
TODAY...THE NATIONAL WEATHER SERVICE AND LAND MANAGERS INCLUDING
THE TEXAS FOREST SERVICE SEE AN INCREASED POTENTIAL FOR A REGIONAL
OUTBREAK OF WIND-DRIVEN WILDFIRES TODAY...

...RED FLAG WARNING IS IN EFFECT FOR VERY DANGEROUS FIRE WEATHER
UNTIL 9 PM CDT/8 PM MDT FOR ALL OF SOUTHEASTERN NEW MEXICO AND
WEST TEXAS FOR VERY WINDY CONDITIONS...VERY LOW RH...AND EXTREME
FIRE DANGER...

.GIVEN THE STRENGTH OF THE WIND TODAY THIS IS A PARTICULARLY
DANGEROUS FIRE WEATHER DAY WITH VERY STRONG WEST WINDS. GUSTS TO
50 MPH CAN BE EXPECTED FOR THE PERMIAN BASIN AND LOWER ELEVATIONS
OF THE TRANS PECOS...WHILE GUSTS TO 70 MPH OR MORE CAN BE EXPECTED
FOR THE MOUNTAINS AND ADJACENT PLAINS. HIGH TEMPERATURES IN THE 80S
HAS CONTRIBUTED TO MINIMUM RH IN THE SINGLE DIGITS TO LOW TEENS.
THESE CONDITIONS ALONG WITH EXTREME FIRE DANGER HAS RESULTED IN
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. A COLD FRONT WILL MOVE
THROUGH TONIGHT AND PROVIDE A DANGEROUS WIND SHIFT TO THE NORTHWEST
AND NORTH FOR ANY ONGOING FIRES.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
050200-
/O.CON.KMAF.FW.W.0028.000000T0000Z-090405T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
246 PM CDT SAT APR 4 2009 /146 PM MDT SAT APR 4 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THIS RED FLAG WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE
IN MIDLAND IN COORDINATION WITH LAND MANAGERS INCLUDING THE TEXAS
FOREST SERVICE AND IS IN EFFECT FOR ALL AREAS. STRONG WEST 20FT
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH FOR THE PLAINS AND GUST
TO 70 MPH FOR THE MOUNTAINS ARE EXPECTED FOR THE REMAINDER OF TODAY.

RECENT DROUGHT AND LACK OF GREEN-UP ALONG THE COUNTRY SIDE HAS COMBINED
WITH TEMPERATURES IN 80S AND MINIMUM HUMIDITY IN THE SINGLE DIGITS
TO TEENS ARE CONTRIBUTING TO EXTREME FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES CAN START FROM THE SMALLEST OF FLAMES OR SPARKS ARE HIGHLY
DISCOURAGED...OBSERVE LOCAL BURN BANS. REMEMBER...IF A WILDFIRE
ESCAPES INITIAL FIREFIGHTING EFFORTS...COUNTY JUDGES CAN AUTHORIZE
LOCAL OFFICIALS TO ENFORCE MANDATORY EVACUATIONS OF PERSONAL PROPERTY.
CHANGES IN WIND SPEED AND DIRECTION ARE A COMMON FACTOR IN A MAJORITY
OF WILD LAND FIRE CASUALTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING OR WILL OCCUR SHORTLY. THIS IS A DANGEROUS FIRE WEATHER
SITUATION. THE NATIONAL WEATHER SERVICE HAS BEEN FOLLOWING THIS WEATHER
PATTERN OVER THE LASTS SEVERAL DAYS AND HAS DETERMINED THAT AN
INCREASED POTENTIAL FOR A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN
WILDFIRES EXIST. ADVANCED PREPARATION FOR SHORT NOTICE EVACUATIONS
MAKES A DIFFERENCE.

&&

$$
000 
WWUS84 KMAF 050214
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
914 PM CDT SAT APR 4 2009

...RED FLAG WARNING HAS EXPIRED...

.WIND SPEEDS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO HAVE
DECREASED BELOW 20 MPH AT MOST LOCATIONS. THEREFORE...THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
050315-
/O.EXP.KMAF.FW.W.0028.000000T0000Z-090405T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
914 PM CDT SAT APR 4 2009 /814 PM MDT SAT APR 4 2009/

...RED FLAG WARNING HAS EXPIRED...

WIND SPEEDS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO HAVE
DECREASED BELOW 20 MPH AT MOST LOCATIONS. RELATIVE HUMIDITY VALUES
ARE EXPECTED TO RECOVER TO ABOVE 15 PERCENT BY MIDNIGHT.

AFTER MIDNIGHT TONIGHT...A WIND SHIFT TO NORTHWEST AND NORTH WITH
THE PASSAGE OF A COLD FRONT WILL BRIEFLY INCREASE WIND SPEEDS
ABOVE 20 MPH...HOWEVER RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
ABOVE 15 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:40 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 3, 12:40 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1240 PM CDT FRI APR 3 2009

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. SOUTH TO SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED MOST
TERMINALS THROUGH EARLY EVENING. WINDS WILL DECREASE TO 10 TO 15
MPH THE REMAINDER OF THE NIGHT. BY 15Z SATURDAY SOUTHWEST TO WEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH IS ANTICIPATED. JUST A
FEW TO SCATTERED HIGH CLOUDS EXPECTED THROUGH THE CYCLE.

12

&&

.PREV DISCUSSION... /ISSUED 628 AM CDT FRI APR 3 2009/

DISCUSSION...

AVIATION...
WIND HAS ALREADY BEGUN TO INCREASE AT CNM AS SURFACE TROUGH
DEEPENS. EXPECT ALL TAF SITES TO BECOME GUSTY BY THIS AFTERNOON
OUT OF THE SOUTH TO SOUTHWEST. SHOULD DECREASE SOME AFTER SUNSET
BUT COME BACK STRONGER SATURDAY.  VFR CONDITIONS.

PREV DISCUSSION... /ISSUED 530 AM CDT FRI APR 3 2009/

DISCUSSION...
MUCH CALMER WEATHER IS IN PLACE ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO EARLY THIS MORNING UNDERNEATH CLEAR SKIES. ZONAL FLOW ALOFT
WILL CONTINUE ACROSS THE REGION TODAY. A SURFACE TROUGH OF LOW
PRESSURE WILL ALSO DEEPEN ACROSS SOUTHEAST NEW MEXICO AND FAR WEST
TEXAS THIS AFTERNOON. AN INCREASING GRADIENT ALONG THIS FEATURE WILL
BRING INCREASED SOUTH TO SOUTHWEST WINDS THIS AFTERNOON.
TEMPERATURES WILL BE WARMER AS THE LOW LEVEL THERMAL RIDGE BECOMES
ENHANCED ALONG THE SURFACE TROUGH AXIS. MEANWHILE...THE NEXT UPPER
LEVEL TROUGH WILL BEGIN TO CARVE/DEEPEN ACROSS ID/NV/UT THIS
AFTERNOON. MODELS ARE IN AGREEMENT THAT THE 500 MB LOW WILL
TRANSLATE ACROSS THE ROCKY MOUNTAINS TONIGHT BEFORE LIFTING OUT
ACROSS THE CENTRAL PLAINS SATURDAY. IMPRESSIVE MID/UPPER LEVEL WINDS
WILL SPREAD AROUND THE BASE OF THIS FEATURE LATE TONIGHT INTO
SATURDAY. 700 MB WIND SPEEDS OF 50-60 KNOTS WILL TRANSLATE ACROSS
THE GUADALUPE AND DAVIS MOUNTAINS EARLY SATURDAY MORNING...WITH 45+
KNOT 700 MB WINDS SPREADING ACROSS THE PLAINS. WE HAVE CONTINUED THE
HIGH WIND WATCH FOR THE GUADALUPE...DELAWARE AND DAVIS MOUNTAINS AND
THE VAN HORN/HWY 54 CORRIDOR STARTING AFTER MIDNIGHT TONIGHT...AND
CONTINUING THROUGH SATURDAY EVENING. THE HIGH WIND WATCH FOR THE
EDDY COUNTY PLAINS AND REEVES COUNTY/UPPER TRANS PECOS REGION HAS
ALSO BEEN CONTINUED FOR SATURDAY AFTERNOON AND EVENING. GIVEN THE
INDICATED TIGHT SURFACE PRESSURE GRADIENT AND STRONG MID LEVEL
WINDS...A WIND ADVISORY WILL LIKELY BE NECESSARY ACROSS THE PERMIAN
BASIN...LEA COUNTY IN SOUTHEAST NEW MEXICO AND THE MARFA PLATEAU
SATURDAY AFTERNOON. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONCERNS WILL ALSO RETURN SATURDAY GIVEN THE VERY WINDY...WARM AND
DRY CONDITIONS. ADDITIONAL FIRE WEATHER DETAILS ARE PROVIDED BELOW.

AS THE UPPER LEVEL STORM SYSTEM LIFTS NORTHEAST SATURDAY NIGHT...
A COLD FRONT WILL SWEEP ACROSS THE REGION LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING. COOLER TEMPERATURES WILL RETURN SUNDAY IN THE
WAKE OF THE FRONT.

UPPER LEVEL RIDGING WILL BUILD ACROSS THE ROCKY MOUNTAINS MONDAY AND
TUESDAY. DRY CONDITIONS WILL PERSIST ACROSS WEST TEXAS AND SOUTHEAST
NEW MEXICO UNDER THE INFLUENCE OF THIS FEATURE. TEMPERATURES WILL
REMAIN COOL MONDAY AS SURFACE HIGH PRESSURE REMAINS CENTERED ACROSS
EAST TEXAS. TEMPERATURES WILL REBOUND TUESDAY AS ANOTHER SURFACE
TROUGH DEVELOPS ACROSS CENTRAL NEW MEXICO AND FAR WEST TEXAS.
MORE WIND/FIRE WEATHER CONCERNS LOOK TO RETURN NEXT WEDNESDAY AS
ANOTHER IN THE SERIES OF STORM SYSTEMS LIFTS ACROSS THE CENTRAL
PLAINS AGAIN.

FIRE WEATHER...
THE APPROACH OF AN UPPER TROUGH AND A DEEPENING SURFACE TROUGH WILL
RESULT IN INCREASING WIND SPEEDS ACROSS THE AREA THIS AFTERNOON.
HAVE UPGRADED FIRE WX WATCH TODAY TO A RED FLAG WARNING NORTH OF A
VAN HORN TO BIG LAKE LINE.  HAVE ALSO ADDED DAVIS MOUNTAINS TO
WARNING.  MINIMUM RH BELOW 15 PERCENT... 20 FT WINDS OF 20 MPH OR
GREATER... AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED.  WITH
LOW DEWPTS AND WARM TEMPERATURES ALL OF THE REGION WILL HAVE LOW
RH... BUT WIND SPEEDS APPEAR TO BE MORE MARGINAL.  HOWEVER...
SATURDAY CONTINUES TO LOOK LIKE A SIGNIFICANT FIRE WX DAY AS THE
UPPER TROUGH SWINGS ACROSS THE ROCKIES.  700 MB WINDS OF 50KTS WILL
BE POSSIBLE... WHICH WHEN MIXED DOWN TO THE SURFACE WILL RESULT IN
VERY WINDY CONDITIONS.  HIGH WINDS OF 40 MPH OR GREATER WILL BE
POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND ADJACENT
PLAINS.  MINIMUM RH IN THE SINGLE DIGITS WILL BE POSSIBLE AND A FIRE
WX WATCH IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO SATURDAY.  A PACIFIC FRONT PUSHING ACROSS THE AREA LATE
SATURDAY WILL RESULT IN COOLER TEMPERATURES AND HIGHER RH SUNDAY
INTO EARLY NEXT WEEK.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
     FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS.

TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
     MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
     FOR THE FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS
     PECOS.

&&
Hazardous weather outlook, Apr 3, 2:23 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT FRI APR 3 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-041200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 PM CDT FRI APR 3 2009 /123 PM MDT FRI APR 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY AND WINDY CONDITIONS THROUGH EARLY THIS EVENING WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN NEW
MEXICO...THE UPPER TRANS PECOS...THE PERMIAN BASIN...AND THE
DAVIS AND GUADALUPE MOUNTAINS. A RED FLAG WARNING IS IN EFFECT
UNTIL 9 PM CDT.

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR
AFTER MIDNIGHT ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS
MOUNTAINS ABOVE 6000 FEET...AND THE HIGHWAY 54 CORRIDOR INCLUDING
VAN HORN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXTREMELY CRITICAL TO DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED SATURDAY ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW
MEXICO DUE TO VERY WINDY CONDITIONS...VERY LOW RH/S AND HIGH TO
EXTREME FIRE DANGER.

WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS SATURDAY THROUGH SATURDAY EVENING.

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
SATURDAY ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET AND THE HIGHWAY
54 CORRIDOR.

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
ACROSS REEVES COUNTY AND THE EDDY COUNTY PLAINS SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.

BLOWING DUST WILL REDUCE VISIBILITIES BELOW A MILE TO NEAR A
QUARTER OF A MILE AT TIMES ACROSS REEVES COUNTY AND THE HIGHWAY
54 CORRIDOR INCLUDING VAN HORN SATURDAY AFTERNOON THROUGH EARLY
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:15 AM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more16 hr
Apr 3, 3:24 PM CDTBlowing Dust AdvisoryMAFAndrews, Dawson, Gaines, Loving, Ward, Winkler24 hr
Apr 3, 3:24 PM CDTHigh Wind WarningMAF34 hr

Nearby

Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.